You are logged in as an admin user. This page is cached for performance until Sat, 21 May 2022 02:58:22 GMT. Preview latest contents by clicking Refresh.
Logout

Ellisha T. Newton, M. Ed.

Teacher
Spring Independent School District
Participates in 1 Session

Growing up, Ellisha Newton, M. Ed., was nurtured by a family which included many educators. Her love for Science began in 6th Grade with her exciting Science teacher, Mrs. Gloria Williams and fueled more by her amazing 7th grade Science teacher, Ms. Sylvia Butler. The fire to educate others and guide them toward success is attributed to these wonderful people. Her passion is empowering youth and adult learners to reach their personal and professional goals.

She received a Bachelor of Arts degree from Dillard University in Elementary Education with an endorsement in Kindergarten and a Master of Science from Southern University and A & M College in Educational Administration and Supervision. She is working to complete a Doctorate in Education in Educational Administration.

During the summer of 1997, she received certification in S.T.E.M. from CSTEM at the Southern University Laboratory School in Baton Rouge, Louisiana, there she learned Project WET, Project WILD and Project Learning Tree among other curricula and facilitation of project based collaborative small group learning experiences. Mrs. Newton’s other certifications include Dyslexia Intervention Teacher, English as a Second Language Teacher, Technology, Gifted and Talented Teacher and Principalship. She is a certified Facilitator for Project Learning Tree in Texas, has attended training at NASA for educators and was a HULINC/Rice University S.T.E.M. trainer for teachers across the city of Houston. 

Mrs. Newton has had many roles in Education in her 25 year tenure which include Doctoral Fellow, Adjunct Professor, Principal Internship Supervisor at Texas Southern University, elementary Technology Specialist, elementary Director/Principal, Site Coordinator and Titles 1-5 Director, Curriculum Writer and Districtwide trainer for Technology courses from which teacher participants received Gold Standard professional development credit.

She has taught many subjects in grade levels from Pre - Kindergarten-Adults. She has taught all subjects in elementary and middle school and has specialized in teaching and individualizing instruction in middle school Mathematics, Science, English/Language Arts Reading, and Writing. She serves as a mentor for youth and novice teachers.

She served as a Districtwide Instructional Coordinator for Science where she and Teacher Leaders instilled the love for learning through Science, Writing and Literacy in their Pre-Kindergarten-8th Graders. She serves as a Region 4 Science Leadership Collaborative Member. She mentors Science Educators and impacts change in curriculum and awareness of Science for girls and minorities. Mrs. Newton serves as a Space Exploration Educator Crew (SEEC) Member. She presented her “Year in Space”, her knowledge of Space Exploration Education that she shared with educators, parents and students at the Space Exploration Educators Conference (SEEC) at Space Center Houston.

In 2020, Mrs. Newton completed a summer institute with Rice University Tapia Center/Exxon Mobil and a Children’s Environmental Education Foundation Summer Institute where she wrote interdisciplinary plans to share with colleagues, students and community members.

She facilitated two sessions at the Spring Independent School District EdCamp Unconference entitled Culturally Responsive Proficiency in Teaching and Big Ideas in Sustainability. She presented Big Ideas of Sustainability at the Houston Area Alliance of Black School Educators Lift Every Voice: Leading & Teaching through Pandemics Mini Conference. She served as the first Bright Spot Speaker for the Teachers’ Environmental Leadership Series created by the Children’s Environmental Literacy Foundation to explore sustainability through the lens of the environment, equity and economics.

Educators from Connecticut, New York, Texas and Georgia attended Mrs. Newton’s Bright Spot Speaker presentation where she modeled K-12 best practices to leverage Environmental Integrity, Social Equity and Economic Vitality (the 3E’s) into their virtual, hybrid, or in-person classrooms. Participants walked away from her session with ready-to-use student activities focusing on the foundations of sustainability. 

Ellisha Newton, M. Ed.’s Biography

Sessions in which Ellisha T. Newton, M. Ed. participates

Saturday 6 February, 2021

Time Zone: (GMT-06:00) Central Time (US & Canada)
10:30 AM
10:30 AM
Big Ideas of Sustainability
1 hour 30 minutes, 10:30 AM CST - 12:00 PM CST

- Virtual Classroom 1

Session

Tunisia Russell (Presenter)

Ellisha T. Newton, M. Ed., Spring Independent School District (Presenter)

Sessions in which Ellisha T. Newton, M. Ed. attends

Thursday 4 February, 2021

Time Zone: (GMT-06:00) Central Time (US & Canada)
8:15 AM
8:15 AM

- Keynote Speaker

Keynote

Daniel Newmyer, Space Center Houston (Presenter)

9:45 AM
9:45 AM
Fly High Towards the Future with CAP’s Free STEM Program
1 hour 30 minutes, 9:45 AM CST - 11:15 AM CST

- Virtual Classroom 2

Session

Sue Mercer, Civil Air Patrol (Presenter)

Megan Tucker, Hillsboro Charter Academy (Presenter)

- Virtual Classroom 6

Session

Angelica Garcia, ER7- Robotics and Simulation (Presenter)

Max Gheraldo Pérez Mendoza, Escuela Secundaria Técnica 31 (Presenter)

Javier Montiel, SEEC CREW (Presenter)

11:30 AM
11:30 AM
Panel: Perseverance Innovators
1 hour, 11:30 AM CST - 12:30 PM CST

Panel

Daniel Newmyer, Space Center Houston (Presenter)

12:45 PM
12:45 PM
Remote Sensing - Eyes from the Skies!
45 minutes, 12:45 PM CST - 1:30 PM CST

- Virtual Classroom 6

Session

Heidi Ragsdale, National Geographic Society (Presenter)

2:30 PM
2:30 PM
Out of this World: Teaching STEM through Music
45 minutes, 2:30 PM CST - 3:15 PM CST

- Virtual Classroom 3

Session

Samuel Garcia, Kennedy Space Center (Presenter)

Laurie Orth, Laurie Orth Music Teacher (Presenter)

3:15 PM
3:15 PM
Connecting Primary Sources with STEM and Space Education
45 minutes, 3:15 PM CST - 4:00 PM CST

- Virtual Classroom 3

Session

Kellie Taylor, Hawthorne Elementary School - Boise School District (Presenter)

Friday 5 February, 2021

Time Zone: (GMT-06:00) Central Time (US & Canada)
8:00 AM
8:00 AM
Friday Keynote: Dr. John Mather
1 hour, 8:00 AM CST - 9:00 AM CST

- Keynote Speaker

Keynote

Daniel Newmyer, Space Center Houston (Speaker)

9:15 AM
9:15 AM

- Virtual Classroom 2

Session

Molly Nipper, Spring Branch ISD- Bendwood School (Presenter)

Ann Friedman, Mindful Being (Presenter)

- Virtual Classroom 3

Session

Kirsi Kuutti (Presenter)

Elise Campbell, Itasca Area Schools Collaborative, MN (Presenter)

11:45 AM
11:45 AM
Mars Insight Update & STEM Pathway
45 minutes, 11:45 AM CST - 12:30 PM CST

- Virtual Classroom 3

Session

Caroline Beghein, UCLA (Presenter)

Catherine Walker, Space Center Houston (Presenter)

12:45 PM
12:45 PM
Panel: Innovation Artemis!
1 hour, 12:45 PM CST - 1:45 PM CST

Panel

Daniel Newmyer, Space Center Houston (Speaker)

2:00 PM
2:00 PM
Project Lead the Way Flight and Space Curriculum Update
45 minutes, 2:00 PM CST - 2:45 PM CST

- Virtual Classroom 6

Session

Rachel Allard, Project Lead the Way, Inc (Presenter)

Valerie Rudderforth, Saint Paul Public Schools (Presenter)

Jenny Mccall, Fayette County Public Schools (Presenter)

Launch and Splashdown with the Artemis Mission STEM Kit
1 hour 30 minutes, 2:00 PM CST - 3:30 PM CST

- Virtual Classroom 8

Session

Alicia Baturoni Cortez, National Aeronautics and Space Administration (Presenter)

Nujoud Merancy, NASA (Presenter)

Patricia Moore, NASA's Artemis Communication Team (Presenter)

6:00 PM
6:00 PM
SEEC 2021 Banquet Opening and Award Ceremony
4 hours, 6:00 PM CST - 10:00 PM CST

Reception

Daniel Newmyer, Space Center Houston (Presenter)

Saturday 6 February, 2021

Time Zone: (GMT-06:00) Central Time (US & Canada)
8:45 AM
8:45 AM

- Virtual Classroom 7

Session

Van Herd, University of Texas at Austin (Presenter)

2:15 PM
2:15 PM
Let's Imagine the Space!
45 minutes, 2:15 PM CST - 3:00 PM CST

- Virtual Classroom 3

Session

Manabu Fujita, Okayama prefectural Tamano high schoool (Presenter)

3:15 PM
3:15 PM

- Keynote Speaker

Keynote

Daniel Newmyer, Space Center Houston (Speaker)

Share this